Kentucky, 2019

Damaging Wind in Kentucky, June 30, 2019

June 30, 2019 · NWS PAH · 1 event in 1 county or zone

A line of thunderstorms sank southward across northwest Kentucky, producing isolated wind damage. The thunderstorm complex moved southward on the east side of a mid-level high centered over Missouri.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A line of thunderstorms sank southward across northwest Kentucky, producing isolated wind damage. The thunderstorm complex moved southward on the east side of a mid-level high centered over Missouri. A warm, moist, and unstable air mass provided a favorable environment for the storms to maintain their intensity into the lower Ohio Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 30, 5:17 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 30, 5:17 PM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
617 PM CDT Sun Jun 30 2019

.UPDATE...
Issued at 612 PM CDT Sun Jun 30 2019

Updated aviation section for 00z TAF issuance.

&&

.SHORT TERM...(Tonight through Tuesday night)
Issued at 149 PM CDT Sun Jun 30 2019

There is some convection beginning to fire on the periphery of the
dome of high pressure, well off to our northeast. The north-
northwesterly flow aloft will allow this action to slide south-
southeastwardly during the continuing heat of day hours, which
may yield some westward allowance for diurnally fueled development
as well. As a result, we will have our (mainly) north-northeast
counties with a Pop for the later afternoon/evening hours. This
includes the area under the Day1 Marginal Risk, as such extreme
instability, even lacking any forcing, might produce a damaging
wind threat.

Beyond that, little has changed in the short term portion of the
forecast. We remain high dominated, and heat indices are the
primary daytime hazard, with or without (audible) pops. Monday
should be slightly warmer/drier under the dome, with silent pops,
and a dirtying ridge may lead to a few more clouds, and audible
pops Tuesday. Heat index both days flirt with or exceed 100, but
particularly Monday afternoon.

.LONG TERM...(Wednesday through Sunday)
Issued at 149 PM CDT Sun Jun 30 2019

The upper level ridge and surface high pressure will begin to break
down on Wednesday with the upper level flow becoming more zonal.
This will mean increasing chances for mainly diurnal precipitation.
Southwesterly flow at the surface will keep high temperatures up
around 90 degrees with heat indices flirting with the 100 degree
mark. Sites with fewer clouds could see 100 to 103 degrees on any
given day through Saturday. Sunday will see an increase in cloud
cover slightly limiting afternoon heating.

With a less amplified flow comes opportunities for weak impulses to
move across the area periodically increasing more focused chances
for showers and thunderstorms. While the models disagree on when and
where, have better chance pops for Friday and Saturday into Sunday.

&&

.AVIATION...
Issued at 612 PM CDT Sun Jun 30 2019

Large area of thunderstorms heading south will affect
KMVN/KEVV/KOWB between 01z-06z with heavy rain and gusty winds,
with MVFR cigs/vsbys likely with brief IFR conditions possible.
After this complex dissipates, all sites can expect VFR conditions
with light and variable winds.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

AVIATION...RST
Hazardous weather outlook, Jun 30, 5:49 PM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
649 PM CDT Sun Jun 30 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-020000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
649 PM CDT Sun Jun 30 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

A line of strong to severe thunderstorms will move south across
southwest Indiana, southern Illinois, and northwest Kentucky this
evening. Some damaging wind gusts are possible along this line.
Refer to Severe Thunderstorm Watch 472 for more details. The line
is forecast to weaken or dissipate before it reaches southeast
Missouri and the Purchase area of western Kentucky.

Details on continued river flooding can be found by referencing
the latest river flood warnings and statements.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The chance for thunderstorms will increase a bit each day
Wednesday through Sunday, but still should be focused primarily
during the heat of the day. The main thunderstorm hazards look to
be lightning and locally heavy rainfall.

The heat index will top out around 100 degrees each afternoon.

Refer to the latest river flood statements and warnings for
details on continued river flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation has been requested in the Severe Thunderstorm
Watch area.

York

In the hours before

Local storm report, Jun 30, 6:15 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
715 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     MOUNT CARMEL            38.42N 87.77W
06/30/2019                   WABASH             IL   911 CALL CENTER

            TREES BLOWN DOWN, INCLUDING ONE ON A HOUSE.

&&

MY
Local storm report, Jun 30, 6:41 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND GST     1 NNE EVANSVILLE        38.00N 87.54W
06/30/2019  M55 MPH          VANDERBURGH        IN   ASOS

            MEASURED 55 MPH AT THE EVANSVILLE AIRPORT.

&&

MY
Local storm report, Jun 30, 6:52 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
752 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     EVANSVILLE              37.98N 87.54W
06/30/2019                   VANDERBURGH        IN   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN ON EAST SIDE OF EVANSVILLE

&&

MY
Local storm report, Jun 30, 6:57 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
757 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     5 W DARMSTADT           38.08N 87.67W
06/30/2019                   VANDERBURGH        IN   AMATEUR RADIO

            TREE DOWN NEAR BUENTE AND ST. WENDEL ROAD
            INTERSECTION.

&&

SP
Local storm report, Jun 30, 7:01 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
801 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     TSTM WND DMG     2 WSW EVANSVILLE        37.98N 87.57W
06/30/2019                   VANDERBURGH        IN   EMERGENCY MNGR

            REPORT OF 595 CUSTOMERS WITHOUT POWER IN
            VANDERBURGH COUNTY.

&&

SP
Local storm report, Jun 30, 7:02 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
802 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     1 NE HENDERSON          37.85N 87.57W
06/30/2019  M55 MPH          HENDERSON          KY   TRAINED SPOTTER

            MEASURED 55 MPH GUST AT INTERSECTION OF I-69 AND AUDUBON
            PARKWAY

&&

MY

The radar

The Evansville,IN radar (KVWX), 76 km away, was scanning. The volume nearest the first event began at 01:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Daviess

When
June 30, 7:05 PM CST
Where
Daviess County, Owensboro
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
37.770, -87.120

There were scattered reports of downed trees and power lines across the city.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2019Every state in 2019This day in weather historyWarnings in Kentucky, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829064.